Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Error and stability analysis of boundary methods for elliptic problems with interfaces


Authors: Zi Cai Li and Rudolf Mathon
Journal: Math. Comp. 54 (1990), 41-61
MSC: Primary 65N10; Secondary 65N30
MathSciNet review: 990600
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In boundary methods, piecewise particular solutions are employed to solve a given elliptic equation within subdomains of some region of interest. A boundary approximation is then obtained by satisfying the interior and exterior boundary conditions in a least squares sense. In this paper, we examine convergence, derive error norm bounds for approximate solutions and conduct a stability analysis of the associated algebraic problem. The aim of this analysis is to help choosing good partitions of subdomains. Finally, numerical experiments are carried out for a typical interface problem, demonstrating that very accurate solutions can be obtained while at the same time keeping small the condition numbers of the associated coefficient matrices.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N10, 65N30

Retrieve articles in all journals with MSC: 65N10, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-0990600-4
PII: S 0025-5718(1990)0990600-4
Keywords: Boundary methods, elliptic boundary value problem, interface, singularity
Article copyright: © Copyright 1990 American Mathematical Society